MAUDE Adverse Event Report: ETHICON ENDO-SURGERY, LLC. ILS 33MM, CURVED; STAPLE, IMPLANTABLE

ETHICON ENDO-SURGERY, LLC. ILS 33MM, CURVED; STAPLE, IMPLANTABLE
Model Number ECS33A
Medical Device Problem Code Ejection Problem (4009)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/06/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Batch # unk.Attempts have been made to retrieve the device.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.A manufacturing record evaluation was performed for the finished device lot number, and no non-conformances were identified.If information is obtained that was not available for the initial report, a follow-up report will be field as appropriate.
 
Event or Problem Description
It was reported that during a hemicolectomy, the ancillary trocar could be fitted onto the trocar of ecs.But removal was very difficult.Removed it by lot of struggle.Later they used linear cutter to complete the procedure.No fragments were generated.The procedure was completed successfully.The surgery was completed as usual.The current status of the patient is unknown.
 
Additional Manufacturer Narrative
(b)(4) date sent: 04/30/2021.D4: batch # u5c30d.H6: component code = others (g07).Device analysis: the product was returned for evaluation.Visual inspection and functional testing were conducted on the returned device.Visual analysis of the returned sample revealed that the ecs33a device arrived with no apparent damage and an ancillary trocar was received.During the functional testing, the ancillary trocar was assembled and removed from the anvil shaft without difficulty.The breakaway washer was present and uncut, the device was fully loaded with staples, indicating that the device had not been fired.The device was tested for functionality with the returned washer and it fired and formed all the staples as well as completely cut the test media and the breakaway washer without incident.The staple line was complete, and the staples meet the staple form release criteria.As part of ethicon endo surgery¿s quality process all devices are manufactured, inspected and released to approved specifications.Although no conclusion could be reached on the cause of the reported event, the instructions for use do contain the following caution: the ancillary trocar is designed to facilitate controlled penetration through tissue selected by the surgeon.For example, a surgeon may elect to use the ancillary trocar to perform a triple stapling technique or end-toside anastomosis.Keep the trocar visible at all times to prevent personal injury or inadvertent trauma to adjacent structures.The event described could not be confirmed as the ancillary trocar, anvil and the device performed without any difficulties.A manufacturing record evaluation was performed for the finished device batch number, and no non-conformances were identified.

Brand Name
ILS 33MM, CURVED
Common Device Name
STAPLE, IMPLANTABLE
Manufacturer (Section D)
ETHICON ENDO-SURGERY, LLC.
475 calle c
guaynabo 00969
MDR Report Key11394048
Report Number3005075853-2021-01164
Device Sequence Number3286878
Product Code GDW
UDI-Device Identifier10705036012412
UDI-Public10705036012412
Combination Product (Y/N)N
PMA/510(K) Number
K940967
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source foreign,health professional
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 02/08/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/25/2025
Device Model NumberECS33A
Device Catalogue NumberECS33A
Device Lot NumberU93V7F
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/13/2021
Initial Date Received by Manufacturer 02/08/2021
Supplement Date Received by Manufacturer04/13/2021
Initial Report FDA Received Date03/01/2021
Supplement Report FDA Received Date04/30/2021
Patient Sequence Number1